Hail, Hamilton
- When
- April 22, 6:50 PM EST to 6:54 PM EST
- Where
- Hamilton County, Delhi
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.117, -84.683
4 hail, 2 thunderstorm wind, 2 flood, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 22, 6:30 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 730 PM EDT FRI APR 22 2005 .AVIATION (00Z-24Z)... SEVERE THUNDERSTORMS ARE HEADED TOWARD TAF SITES, ESPECIALLY CVG LUK AND ILN. EXPECT TSRA THROUGH THE FIRST FEW HOURS OF FORECAST. ATMOSPHERE WILL STABILIZE LATE TONIGHT WITH SHOWERS TO FOLLOW, ALONG WITH INCREASING NORTHWEST WINDS. CEILINGS WILL DROP TO IFR BEHIND THE COLD FRONT, WITH MODELS SHOWING COPIOUS LOW LEVEL MOISTURE THROUGH THE REMAINDER OF THE FORECAST. && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SURFACE ANALYSIS SHOWS DEEPENING LOW OVER INDIANA WITH WARM FRONT FROM JUST NORTH OF DAYTON TO NORTH OF PORTSMOUTH. ASSOCIATED COLD FRONT IS NEAR PADUCAH, KY. SATELLITE IMAGERY SHOWING CLEAR SLOT OVER SRN IL/IN. CLOUDS ARE EVEN MIXING OUT IN THE SRN HALF FOR FA. BEST ORGANIZED THUNDERSTORMS ARE WITH THE UPPER LOW IN WRN IL. HOWEVER, THERE ARE SEVERAL BANDS ON SATELLITE THAT LOOK LIKE THEY COULD BE THE FOCUS OF ADDITIONAL CONVECTION. CHALLENGING FORECAST TODAY. FOR THE REST OF THE AFTERNOON INTO THIS EVENING...WILL LIKELY SEE SEVERE CONVECTION ACROSS THE SOUTHER PART OF THE FA. LATEST RUC SHOWING AROUND 1000 TO 1500 J/KG ACROSS SRN FA FOR THIS EVENING. THE NAM IS A BIT MORE GENEROUS. 0-4KM SHEAR ON THE RUC SHOWS GENERALLY 15 M/S. BEST LIFT WILL OCCUR BETWEEN 00 AND 03Z ACROSS OUR SOUTH. BEST SEVERE THREAT WILL BE WIND AND HAIL. WET BULB ZERO WILL BE AROUND 8 TO 9 KFT AND FREEZING LEVEL AROUND 10 KFT. MID LEVEL FLOW WILL BE ABOUT 40 KTS. THE 40 KTS ALONG WITH STRONG UPDRAFTS AND POTENTIAL FOR ROTATION WILL CREATE SOME DAMAGING WIND STORMS. CONDITIONS WILL COOL OFF CONSIDERABLY AS DEEP UPPER LOW DIGS INTO THE UPPER OHIO VALLEY FOR THE WEEKEND. THIS WILL BRING PLENTY OF PRECIPITATION INTO THE REGION. TEMPS WILL BE STEADY ON SATURDAY WITH RAIN. TEMPS CONTINUE TO COOL TO BELOW FREEZING. SATURDAY NIGHT WITH 1000-850 MB THICKNESSES SHOWING SNOW ACROSS THE WHOLE FA. RIGHT NOW SEE A MIX OF RAIN AND SNOW ON SUNDAY WITH MORE SNOW THAN RAIN IN THE NE AND MORE RAIN THAN SNOW IN THE SE. FOR THE MOMENT WILL GO WITH ACCUMULATIONS OF A DUSTING TO AN INCH IN THE SOUTHEAST TO AROUND 2 INCHES IN THE NORTHEAST. WILL HOLD OF ON ISSUING A FREEZE WATCH FOR NOW AND LET NEXT SHIFT HANDEL AS FOCUS AT THE MOMENT IS MORE ON THE SHORT TERM. MAV TEMPS LOOK GOOD WILL GO A BIT COOLER ON SUNDAY. TIPTON && .LONG TERM (MONDAY THROUGH FRIDAY)... TROUGH REMAINS IN PLACE ACROSS THE EAST. SEVERAL SHORT WAVES AND FRONTS MOVE ACROSS CWA WITH EACH PROVIDING CHC OF PRECIP. TIMING AND COVERAGE OF PRECIP QUESTION MARK. TEMPS REMAIN ON THE COOL SIDE BUT NOT AS COLD AS WEEKEND. WENT CLOSE TO GUID. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 353 PM EDT FRI APR 22 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-230840- ADAMS OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-CAMPBELL KY- CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-DARKE OH- DEARBORN IN-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-FRANKLIN OH- FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-HIGHLAND OH- HOCKING OH-KENTON KY-LEWIS KY-MADISON OH-MASON KY-MIAMI OH- MONTGOMERY OH-OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH- PREBLE OH-RIPLEY IN-ROBERTSON KY-ROSS OH-SCIOTO OH-SWITZERLAND IN- UNION IN-WARREN OH-WAYNE IN- 353 PM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN INDIANA... NORTHERN KENTUCKY AND THE SOUTHWEST HALF OF OHIO. .DAY ONE...TODAY DEEPENING LOW PRESSURE WILL TRACK EAST ACROSS SOUTHERN OHIO THIS EVENING. THE ATMOSPHERE AHEAD OF THE LOW IS BECOMING MODERATELY UNSTABLE. AS THE LOW APPROACHES SEVERE STORMS ARE EXPECTED TO DEVELOP. THESE INDIVIDUAL STORMS WILL DEVELOP INTO AN ORGANIZED SQUALL LINE AND PUSH EAST THROUGH THE EASTERN PORTION OF THE REGION THIS EVENING. LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS AS THEN MOVE THROUGH CENTRAL OHIO. ACROSS EASTERN INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THE MAIN THREAT WILL BE FOR DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A OUTSIDE CHANCE FOR A TORNADO. THE GREATEST THREAT FOR SEVERE STORMS WILL BE BETWEEN 4 PM EST AND 10 PM EST. THEREFORE THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE LOW PULLS INTO THE APPALACHIANS...IT WILL STRENGTHEN AND WILL PULL COLD AIR INTO THE REGION OVER THE WEEKEND. THERE IS A GOOD CHANCE THAT TEMPERATURES WILL FALL BELOW FREEZING SATURDAY NIGHT INTO SUNDAY MORNING. THIS COLD REGIME WILL ALSO BRING SNOW. ACCUMULATIONS SATURDAY NIGHT WILL RANGE FROM AN INCH OR LESS ACROSS SOUTHERN OHIO...EASTERN INDIANA AND NORTHERN KENTUCKY. ACROSS CENTRAL OHIO 1 TO 2 INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. OHZ026-034-035-043>046-056-230840- AUGLAIZE OH-DELAWARE OH-HARDIN OH-LICKING OH-LOGAN OH-MERCER OH- SHELBY OH-UNION OH- 353 PM EDT FRI APR 22 2005 THIS HAZARDOUS OUTLOOK IS FOR PARTS OF WEST CENTRAL AND CENTRAL OHIO .DAY ONE...TODAY DEEPENING LOW PRESSURE WILL TRACK EAST ACROSS SOUTHERN OHIO THIS EVENING. THIS WILL BRING SHOWERS AND THUNDERSTORMS OVERNIGHT. SOME WITH HEAVY RAINFALL AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS THE LOW PULLS INTO THE APPALACHIANS...IT WILL STRENGTHEN AND WILL PULL COLD AIR INTO THE REGION OVER THE WEEKEND. THERE IS A GOOD CHANCE THAT TEMPERATURES WILL FALL BELOW FREEZING SATURDAY NIGHT INTO SUNDAY MORNING. THIS COLD REGIME WILL ALSO BRING SNOW. ACCUMULATIONS SATURDAY NIGHT WILL RANGE FROM AN INCH OR LESS ACROSS SOUTHERN OHIO...EASTERN INDIANA AND NORTHERN KENTUCKY. ACROSS CENTRAL OHIO 2 INCHES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. TIPTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
611 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 W MILAN 39.13N 85.22W
04/22/2005 0.50 INCH RIPLEY IN AMATEUR RADIO
ESTIMATED TO BE DIME SIZE HAIL.
&&
TIPTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
654 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 2 S OSGOOD 39.10N 85.29W
04/22/2005 0.88 INCH RIPLEY IN AMATEUR RADIO
&&
RYANINZ058-059-066-073>075-080-KYZ089>099-OHZ060-070-071-077>079-230030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 657 PM EDT FRI APR 22 2005 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH MIDNIGHT... A LINE OF STRONG TO SEVERE THUNDERSTORMS FROM BLOOMINGTON INDIANA TO LOUISVILLE KENTUCKY WAS MOVING TO THE NORTHEAST TOWARD THE TRI-STATE AT 50 MPH. AHEAD OF THIS LINE THERE ARE A FEW SCATTERED SEVERE THUNDERSTORMS JUST EAST OF THE CINCINNATI NEAR VERSAILLES. THE LINE WILL AFFECT CARROLLTON AND VERSAILLES ABOUT 730 PM... AND THE CINCINNATI...OWENTON...HAMILTON AND CONNERSVILLE BY 815 MPH. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS FOR POTENTIAL WARNINGS FOR THIS LINE OF THUNDERSTORMS AND ANY OTHER THUNDERSTORM THAT MAY DEVELOP AHEAD OF THIS LINE. TIPTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
731 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 5 SE HARRISON 39.20N 84.73W
04/22/2005 0.50 INCH HAMILTON OH STORM CHASER
&&
TIPTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL CARROLLTON 38.68N 85.16W
04/22/2005 0.88 INCH CARROLL KY STORM CHASER
&&
TIPTONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
073 PM HAIL CARROLLTON 38.68N 85.16W
04/22/2005 0.88 INCH CARROLL KY STORM CHASER
&&
TIPTONThe Cincinnati radar (KILN), 81 km away, was scanning. The volume nearest the first event began at 23:50 UTC.
4 hail, 2 thunderstorm wind, 2 flood, 2 flash flood. Local standard time, as filed.
Several trees and large limbs were downed.
A cluster of thunderstorms produced about two inches of rain across Clermont and Highland counties. The heavy rain caused a number of flooded roads in both counties.
Several roads were flooded.
A vehicle became trapped in high water on State Route 247 south of Hillsboro.
Numerous trees were knocked down from a possible downburst. Two cars also sustained significant damage from falling tree debris.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447176, 5447172, 5447173, 5447174, 5447179, 5447180, 5447178, 5447255, 5447177, 5447175.